MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES
Catalog Number 1011834H
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Pericardial Effusion (3271)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch mw5147741 received which states: patient with chronic systolic heart fail lbbb (left bundle branch block) ef (ejection fraction) 30-35% ef underwent a biv (biventricular) ventricular defibrillator.During the procedure the distal tip of the whisper wire dislodged in the aiv (anterior interventricular vein)/high lateral trivary region.The distal tip sheared off.Multiple attempts made to snare the distal tip of the wire of different mm 4-7 and 10.Unfortunately unsuccessful without success.Small pericardial effusion noted.Subsequent to the receipt of the medwatch, it was reported that the tip remains in the patient and the pericardial effusion was small and was only monitored.The patient was hospitalized one day for monitoring and then they were stable and discharged.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Attachment: medwatch report #mw5147741.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficulties, in addition to, the treatment and patient effects appear to be related to the operational context of the procedure.The separated portion of the wire remains within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.D9/h3: return status updated from yes to no.H6: medical device problem code 1212 was removed and 1528, 2920 were added.
 
Event or Problem Description
Received medwatch mw5147741 which states: patient with chronic systolic heart fail lbbb (left bundle branch block) ef (ejection fraction) 30-35% ef underwent a biv (biventricular) ventricular defibrillator.During the procedure the distal tip of the whisper wire dislodged in the aiv (anterior interventricular vein)/high lateral trivary region.The distal tip sheared off.Multiple attempts made to snare the distal tip of the wire of different mm 4-7 and 10.Unfortunately unsuccessful without success.Small pericardial effusion noted.Subsequent to the receipt of the medwatch, it was reported that the tip remains in the patient and the pericardial effusion was small and was only monitored.The patient was hospitalized one day for monitoring and then they were stable and discharged.Subsequent to the initially filed report, it was reported that there was resistance with the anatomy during advancement but more with withdrawal.The vessel was tortuous.No additional information was provided.

Brand Name
HI-TORQUE WHISPER GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18440621
Report Number2024168-2024-00134
Device Sequence Number20778561
Product Code DQX
UDI-Device Identifier08717648116100
UDI-Public08717648116100
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number1011834H
Device Lot Number3052571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age55 YR
Patient SexFemale
Patient Weight61 KG